Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 12, NWS Cheyenne, WY

May 24, 2010Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this tornado warning at May 24, 2010, 11:33 AM MDT for Banner County, Kimball County, Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 11:33 AM MDT (17:33 UTC)
Expired
May 24, 2010, 12:15 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:35 AM MDTFUNNEL CLOUD4 Sse Kimball, NEFUNNEL CLOUD HAS BEEN UP AND DOWN SEVERAL TIMES...BUT HAS NOT TOUCHED DOWN YET...CONTINUING TO MONITOR.
May 24, 11:35 AM MDTHAIL 1.75Kimball, NEMANY BROKEN WINDOWS ON SOUTH FACING SIDE OF HOMES IN TOWN.
May 24, 11:35 AM MDTHAIL 2.754 Sse Kimball, NEGOLFBALL TO BASEBALL SIZED HAIL ALONG INTERSTATE 80...MANY DAMAGED TRUCKS AND CARS.
May 24, 11:35 AM MDTTORNADO5 Nw Kimball, NEESTIMATED TIME OF REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:21 AM MDTTornado WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4352 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WFUS55 KCYS 241733
TORCYS
NEC007-105-241815-
/O.NEW.KCYS.TO.W.0012.100524T1733Z-100524T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1133 AM MDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1215 PM MDT

* AT 1129 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR KIMBALL AIRPORT...OR 8 MILES SOUTH OF
  KIMBALL...AND MOVING NORTH AT 50 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  KIMBALL AND BENNETT RESERVOIR AROUND 1140 AM MDT.
  BIGHORN MOUNTAIN AND HARRISBURG AROUND 1205 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 14 AND
26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4162 10391 4162 10342 4110 10361 4112 10378
TIME...MOT...LOC 1733Z 184DEG 45KT 4117 10365

$$

RUBIN
2 follow-up statements
224 
WWUS55 KCYS 241743
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 AM MDT MON MAY 24 2010

NEC007-105-241815-
/O.CON.KCYS.TO.W.0012.000000T0000Z-100524T1815Z/
BANNER NE-KIMBALL NE-
1143 AM MDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KIMBALL AND
CENTRAL BANNER COUNTIES UNTIL 1215 PM MDT...

AT 1138 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BENNETT RESERVOIR...OR NEAR KIMBALL...MOVING
NORTH AT 50 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  BIGHORN MOUNTAIN AROUND NOON MDT.

THIS DANGEROUS SEVERE STORM HAS PRODUCED GOLFBALL SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4125 10376 4162 10391 4162 10342 4124 10356
TIME...MOT...LOC 1742Z 184DEG 45KT 4131 10363

$$

RUBIN
625 
WWUS55 KCYS 241806
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1206 PM MDT MON MAY 24 2010

NEC007-105-241816-
/O.EXP.KCYS.TO.W.0012.000000T0000Z-100524T1815Z/
BANNER NE-KIMBALL NE-
1206 PM MDT MON MAY 24 2010

...THE TORNADO WARNING FOR NORTH CENTRAL KIMBALL AND CENTRAL BANNER
COUNTIES WILL EXPIRE AT 1215 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 800 PM MDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
BANNER COUNTY...CENTRAL KIMBALL COUNTY AND SCOTTS BLUFF COUNTY UNTIL 
1230 PM MDT.

LAT...LON 4125 10376 4162 10391 4162 10342 4124 10356
TIME...MOT...LOC 1806Z 184DEG 45KT 4161 10360

$$

RUBIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 24, 5:18 AM MDT, 6 hours 15 minutes earlier.

Area forecast discussion, May 24, 5:18 AM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON MAY 24 2010

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...CURRENT IR SATELLITE
AND WATER VAPOR LOOP SHOWS A POTENT UPPER LEVEL TROUGH OVER UTAH
EARLY THIS MORNING...GRADUALLY EJECTING NORTHEASTWARD. THE
NEGATIVELY TILTED UPPER LEVEL TROUGH WILL QUICKLY PUSH ACROSS THE
AREA TODAY WITH A VERY STRONG COLD FRONT FOR THIS TIME OF THE YEAR.
NAM SOUNDINGS CONTINUE TO SHOW A RAPID 2 HOUR 30 DEGREE
TEMPERATURE DROP THIS AFTERNOON AS THE FRONT MOVES ACROSS THE
AREA...SUGGESTING A DYNAMIC STORM SYSTEM WILL MOVE THROUGH THE
AREA THIS AFTERNOON. THIS WILL RESULT IN SEVERAL CONCERNS OVER
SOUTHEAST WYOMING AND WRN NEBRASKA. THERE IS A SLIGHT RISK OF
SEVERE TSTORMS ACROSS THE PANHANDLE OF NEBRASKA AND ACROSS THE
HIGH PLAINS OF EXTREME EASTERN WYOMING NEAR THE NEBRASKA BORDER
THIS AFTERNOON WITH MODELS SHOWING STRONG DYNAMIC FORCING...MODERATE
TO HIGH SHEAR PRESENT...AND SUBSTANTIAL CAPE AND INSTABILITY. A
LOW LEVEL CAP INVERSION EARLY IN THE DAY WILL AID RAPID STRONG
TSTORM DEVELOP THIS AFTERNOON AS THE FRONT PUSHES ACROSS THE
AREA...WHICH WILL REMOVE THE CAP. ANOTHER MAJOR CONCERN IS THE
STRONG WINDS AHEAD AND ALONG THE COLD FRONT...WITH MOS GUIDANCE
CONTINUING TO SHOW SUSTAINED WINDS OVER 40 MPH AND GUSTS UP TO 65
OR 70 MPH. EVEN MORE ALARMING...IS MAV GUIDANCE SHOWING SUSTAINED
WINDS AROUND 50 TO 55 MPH ACROSS PORTIONS OF THE PANHANDLE OF
NEBRASKA THIS AFTERNOON. THEREFORE...HAVE UPGRADED THE HIGH WIND
WATCH TO A WARNING OVER ALL AREAS OF SOUTHEAST WYOMING AND WRN
NEBRASKA...WITH THE EXCEPTION OF PORTIONS OF CARBON COUNTY IN
WYOMING. GUIDANCE SHOWING SLIGHTLY LOWER WINDS NEAR THE RAWLINS
AREA WITH FRONTOGENESIS OCCURRING EAST OF THE AREA...SO KEPT THE
WATCH GOING IN THAT AREA FOR NOW. EXPECT WINDS TO INCREASE OUT OF
THE SOUTH INITIALLY ACROSS THE HIGH PLAINS...POSSIBLY TO HIGH WIND
CRITERIA BY LATE MORNING. WINDS WILL GRADUALLY SHIFT INTO THE
SOUTHWEST AND THEN WEST AS THE FRONT QUICKLY MOVES THROUGH THE
AREA BY THE AFTERNOON. IN ADDITION...EXPECT SNOW LEVELS TO LOWER
TO VALLEY FLOORS AROUND AND WEST OF THE LARAMIE RANGE WHERE
SCATTERED SNOW SHOWERS ARE POSSIBLE IN THE LARAMIE AND RAWLINS
AREA AS 700MB TEMPS PLUMMET TO -7C. ANY SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN UNDER 2 INCHES OVER THE GRASSY OR ELEVATED
SURFACES. A LITTLE CONCERNED ABOUT THE LAST FEW RUNS OF THE NAM
HOWEVER...WITH THE NAM SHOWING THE COLD AIR PENETRATING INTO THE
EASTERN HIGH PLAINS OF WYOMING...WITH POSSIBLY A BRIEF BURST OF
HEAVY SNOW IN THE CHEYENNE...WHEATLAND...AND DOUGLAS AREAS AS
WELL JUST AS THE COLD FRONT MOVES THROUGH. KEPT POP HIGHEST
ALONG AND NORTH OF THE NORTH PLATTE RIVER VALLEY.

BY MONDAY NIGHT AND TUESDAY...MODELS SHOW THE STRONG STORM SYSTEM
PUSHING NORTHWARD INTO MONTANA AND THE WRN DAKOTAS WITH A POSSIBLE
LATE SEASON SNOW STORM OVER THE HIGHER PLAINS AND MOUNTAINS OF
MONTANA. WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT STILL REMAIN
WINDY ACROSS THE HIGH PLAINS POSSIBLY THROUGH MIDNIGHT WITH A
STRONG SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA. A WEAK
RIDGE OF HIGH PRESSURE WILL PUSH INTO THE AREA ON TUESDAY
RESULTING IN TEMPS NEAR NORMAL AND DRIER WEATHER.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS ARE ALL SIMILAR
WITH THE PATTERN IN THE LONG TERM. LEANED TOWARDS THE ECMWF FOR
THE STRENGTH AND TIMING OF THE NEXT UPPER TROUGH MOVING INTO THE
WEST. SW FLOW WILL BE ALOFT WED THROUGH SAT...WITH UPPER TROUGH ON
THE WEST COAST AND AN UPPER RIDGE OVER THE CENTRAL U.S. WARM
CONDITIONS WILL OCCUR WED AND THIS WILL LEAD TO A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS EAST AND NORTH OF THE LARAMIE
RANGE AS THE AIRMASS BECOMES UNSTABLE. MID LEVEL MOISTURE WILL
ALSO BE PRESENT DURING THIS TIME. ON THUR...SIMILAR CONDITIONS
WILL OCCUR...HOWEVER THE LATE DAY THUNDERSTORMS WILL BE LIMITED TO
THE NORTHERN ZONES. WARMEST TEMPERATURES OF THE SEASON THUS FAR
SHOULD OCCUR ON THUR AND FRI AS A STRONG THERMAL RIDGE MOVES OVER
THE ROCKIES AND GREAT PLAINS. GREATER COVERAGE OF THUNDERSTORMS
WILL OCCUR FRI AS THE WEST COAST UPPER TROUGH MOVES INLAND WITH S
TO SW DIVERGENT UPPER FLOW ALOFT OVER THE CWA. A COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA ON SAT AS THE UPPER TROUGH AXIS
MOVES INTO WESTERN WY. THIS WILL TRIGGER SHOWERS AND LATE DAY
THUNDERSTORMS OVER MUCH OF THE AREA. COOLER TEMPERATURES WILL ALSO
OCCUR ACROSS THE CWA. WEST FLOW WILL OCCUR ALOFT SUN AS THE UPPER
TROUGH MOVES ACROSS THE FORECAST AREA AND WEAKENS. TEMPERATURES
WILL BEGIN TO MODERATE ON SUN. HIGH TEMPERATURES WILL BE FROM 3 TO
5 DEGREES ABOVE NORMAL ON WED...10 TO 15 DEGREES ABOVE NORMAL FOR
THUR THROUGH SAT...AND 5 TO 8 DEGREES ABOVE NORMAL ON SUN. &&

.AVIATION...STRONG COLD FRONTAL PASSAGE IS EXPECTED FROM WEST TO
EAST ON MONDAY WITH WINDS INCREASING SIGNIFICANTLY AND SHIFTING
INTO THE WEST BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PRODUCE MVFR CONDITIONS AT TIMES. VFR CONDITIONS EXPECTED BY
MIDNIGHT TONIGHT WITH WINDS GRADUALLY SUBSIDING.
&&

.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WITH AN ASSOCIATED
STRONG COLD FRONT WILL MOVE NORTH AND EAST ACROSS THE AREA TODAY.
NEBRASKA PANHANDLE PORTIONS OF THE DISTRICT WILL HAVE VERY STRONG
SOUTH WINDS AHEAD OF THE FRONT AND THE ENTIRE AREA CAN EXPECT A
PERIOD OF VERY STRONG WEST TO SOUTHWEST WINDS WITH THE FRONTAL
PASSAGE MONDAY AFTERNOON. IN ADDITION...STRONG THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON ESPECIALLY EAST OF THE LARAMIE RANGE WITH
HEAVY RAINFALL POSSIBLE. FIRE WEATHER CONCERNS ARE MINIMAL WITH
HIGH FUEL MOISTURES...LOW TO MODERATE FIRE DANGER...AND
ADDITIONAL RAINFALL LIKELY TODAY. WARMER TEMPERATURES ARE EXPECTED
BY THE MIDDLE TO LATE PART OF THE WEEK WITH MIN HUMIDITIES
TRENDING LOWER...WITH A RISK OF AFTERNOON SHOWERS AND TSTORMS BY
LATE IN THE WEEK.
&&

.HYDROLOGY...WILL CONTINUE TO MONITOR THE UPPER NORTH PLATTE RIVER
AND THE ENCAMPMENT RIVER NEAR SARATOGA AND ENCAMPMENT WITH THE
ENCAMPMENT RIVER RISING INTO MONITORING STAGE LAST NIGHT.
HOWEVER...NO FLOODING IS EXPECTED AT THIS TIME. THE LITTLE SNAKE
RIVER IN SOUTHWEST CARBON COUNTY HAS FALLEN WELL BELOW MONITORING
STAGE TODAY AS COLDER AIR MOVES INTO THE AREA...LIMITING SNOW
MELT.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...HIGH WIND WARNING FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ103-
     WYZ105-WYZ106-WYZ110-WYZ111-WYZ112-WYZ114-WYZ115-WYZ116-
     WYZ117-WYZ118-WYZ119.

     HIGH WIND WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ101-
     WYZ102-WYZ107-WYZ108.

     HIGH WIND WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR WYZ104-
     WYZ109-WYZ113.

NE...HIGH WIND WARNING FROM 9 AM MONDAY TO 8 PM MONDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM...KMD
AVIATION...WFO CYS
Hazardous weather outlook, May 24, 10:57 AM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT MON MAY 24 2010

WYZ103>106-109>118-251200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1057 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH WIND WARNING FOR MOST OF SOUTH CENTRAL WYOMING...
SOUTHEAST AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH
800 PM THIS EVENING.

A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS AREAS WEST OF THE
LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON.
SHOWERS AND SCATTERED THUNDERSTORMS...A FEW STRONG WITH SMALL HAIL
AND LOCALLY HEAVY RAIN...MAINLY FROM THE SNOWY RANGE NORTHWARD TO
THE SHIRLEY BASIN. AS THE SNOW LEVEL DROPS TO AROUND 6500 FEET...
THE RAIN WILL CHANGE TO SNOW SHOWERS WITH SNOW ACCUMULATIONS UP
TO AN INCH ON GRASSY SURFACES.

STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR
IN THE WAKE OF THE STRONG COLD FRONT FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND
WEDNESDAY AND AGAIN FRIDAY AND SATURDAY.

SNOW MELT RUNOFF IS EXPECTED ALONG AREA STREAMS AND RIVERS
WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. EXPECT SIGNIFICANT
ADDITIONAL RISES ALONG MANY CREEKS AND RIVERS WEDNESDAY AFTERNOON
THROUGH SATURDAY MORNING. ANY PRECIPITATION THAT FALLS DURING
THIS PERIOD WILL CAUSE EVEN HIGHER RIVER RISES TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE
CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND
REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-251200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1057 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING
AND THIS AFTERNOON ACROSS EASTERN SIOUX...DAWES...BOX BUTTE AND
EASTERN MORRILL COUNTIES OF WESTERN NEBRASKA...AND A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR SOUTHEAST WYOMING EAST OF A LINE FROM
DOUGLAS TO KIMBALL. THERE IS A HIGH WIND WARNING FOR MOST OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING
THROUGH 800 PM THIS EVENING.

A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. SCATTERED
THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP FROM LATE THIS
MORNING THROUGH THIS AFTERNOON ALONG AND EAST OF THE COLD
FRONT...MAINLY EAST OF A LINE FROM DOUGLAS TO KIMBALL.

THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL
OVER ONE INCH IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60
MPH...AND POSSIBLY ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL
BE TO THE NORTH AT 40 TO 50 MPH.

STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR
IN THE WAKE OF THE STRONG COLD FRONT THIS AFTERNOON THROUGH EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND
WEDNESDAY AND AGAIN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS
EVENING ACROSS EASTERN WYOMING. PLEASE CALL OR SEND IN YOUR WEATHER
REPORTS...INCLUDING HAIL AND WIND REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, May 24, 8:05 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 AM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             11 E PRAIRIE CENTER     42.52N 104.00W
05/21/2010  E1.00 INCH       SIOUX              NE   STORM CHASER

&&

GRIFFITH
Local storm report, May 24, 8:20 AM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 AM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             ENE HARTVILLE           42.33N 104.72W
05/21/2010  E1.75 INCH       PLATTE             WY   PUBLIC

            BROKEN WINDSHIELDS AND OTHER DAMAGE TO VEHICLES

&&

GRIFFITH
Special weather statement, May 24, 9:14 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
914 AM MDT MON MAY 24 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
914 AM MDT MON MAY 24 2010

...FREEZING TEMPERATURES TONIGHT ACROSS SOME LOCATIONS OVER
SOUTHEAST WYOMING AND WESTERN NEBRASKA...

A STRONG COLD FRONT WILL SWEEP EAST ACROSS SOUTHEAST WYOMING AND
WESTERN NEBRASKA TODAY...USHERING IN COLDER TEMPERATURES FOR
TONIGHT.

AFTER WINDS DIMINISH LATER THIS EVENING AND
OVERNIGHT...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID 20S
TO LOWER 30S ALONG AND WEST OF A DOUGLAS TO CHEYENNE LINE
PRODUCING FREEZING TEMPERATURES.

LOW TEMPERATURES TONIGHT ACROSS WESTERN NEBRASKA AND FAR EASTERN
WYOMING WILL BE IN THE 30S WITH A FEW LOCATIONS IN THE NORTH PLATTE
RIVER VALLEY FALLING INTO THE LOWER 30S WITH SOME LIGHT FROST
EXPECTED.

PEOPLE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA...ESPECIALLY
ALONG AND WEST OF INTERSTATE 25 IN WYOMING WEST OF A LINE FROM
DOUGLAS TO CHEYENNE MAY WANT TO PROTECT OUTDOOR PLANTS...FLOWERS
AND VEGETATION FROM THE FREEZING TEMPERATURES EXPECTED TONIGHT
AND EARLY TUESDAY MORNING.

LOW TEMPERATURES TUESDAY NIGHT WILL NOT BE QUITE AS COLD.

RUBIN
Special weather statement, May 24, 11:04 AM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON MAY 24 2010

NEZ020-054-241800-
BANNER NE-KIMBALL NE-
1104 AM MDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL AND SOUTHERN
BANNER COUNTIES UNTIL NOON MDT...

AT 1101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KIMBALL AIRPORT...OR 8
MILES SOUTH OF KIMBALL...MOVING NORTH AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
KIMBALL AROUND 1110 AM MDT.
BENNETT RESERVOIR AROUND 1115 AM MDT.
BIGHORN MOUNTAIN AROUND 1140 AM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 16 AND
29.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

RUBIN
Special weather statement, May 24, 11:24 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 AM MDT MON MAY 24 2010

WYZ108-241800-
GOSHEN COUNTY WY-
1124 AM MDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN COUNTY UNTIL NOON
MDT...

AT 1119 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 24 MILES
SOUTH OF TORRINGTON...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
PACKER LAKE AROUND 1130 AM MDT.
TORRINGTON AROUND 1140 AM MDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:06 AM MDTAreal Flood AdvisoryCYSScotts Bluff, Sioux3 hr
May 24, 12:18 AM MDTAreal Flood AdvisoryCYSDawes, Sioux4 hr
May 24, 3:47 AM MDTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more16 hr
May 24, 11:12 AM MDTSevere Thunderstorm WarningCYSBanner, Kimball16 min
May 24, 11:25 AM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff65 min
May 24, 11:30 AM MDTSevere Thunderstorm WarningCYSDawes, Sioux60 min
May 24, 11:38 AM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux67 min
May 24, 11:48 AM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux57 min
May 24, 11:54 AM MDTTornado WarningCYSBanner, Box Butte, Dawes, Scotts Bluff, Sioux66 min
May 24, 12:40 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Dawes, Scotts Bluff, Sioux65 min
May 24, 12:46 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux59 min
May 24, 12:48 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball42 min
May 24, 12:49 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff56 min
May 24, 1:40 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux65 min
May 24, 1:42 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux63 min
May 24, 1:44 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Morrill61 min
May 24, 1:47 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill58 min
May 24, 1:51 PM MDTAreal Flood WarningCYSDawes, Sioux5 hr
May 24, 2:08 PM MDTTornado WarningCYSBox Butte, Dawes37 min
May 24, 2:44 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes61 min
May 24, 5:34 PM MDTAreal Flood WarningCYSDawes, Sioux8 hr

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.